If you are one of the may Edwardsville area residents who takes allergy medicine to control allergies in the spring, you may want to heed a recent warning issued by the Food and Drug Administration. The FDA has asked people who take antihistamines to be careful while driving. The FDA says that some antihistamines cause drowsiness, and as we know all too well drowsy driving is incredibly dangerous and it often leads to car accidents.
Even those who do not become drowsy after taking allergy medicine may experience side effects that would make it risky to drive--such as haziness, confusion and a slower reaction time.
All allergy medicines are different, so those who take these should be sure to read the labels and make sure they understand any side effects before getting behind the wheel. In many cases, allergy medications are not to be taken with alcohol, as this can cause drowsiness in addition to other issues.
Additionally, according to an FDA pharmacist, it is always wise not to take more than the prescribed dosage of an allergy medicine. If the recommended or prescribed dosage is not working, it is important to talk to a health care provider before upping the dosage.
Drowsy and impaired drivers risk not only injuring themselves, but also anyone else out on the roads. Such drivers might also be held liable for any injuries that occur.
Those who are injured in a car accident that was caused by someone else's negligence may be wise to seek legal counsel.
Source: CBS News, "FDA: Allergy medications may make you too drowsy to drive," Ryan Jaslow, June 1, 2013